Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 23, NWS Tulsa, OK

November 30, 200813 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 30, 2008, 3:12 AM CST for 13 counties in Oklahoma. It took effect at Nov 30, 2008, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2008, 3:12 AM CST (09:12 UTC)
In effect from
Nov 30, 2008, 8:00 AM CST
Expired
Nov 30, 2008, 6:00 PM CST
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Creek County, OK, McIntosh County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 300912
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
312 AM CST SUN NOV 30 2008

OKZ054>056-059>061-064>067-010000-
/O.NEW.KTSA.WI.Y.0023.081130T1400Z-081201T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...
WAGONER
312 AM CST SUN NOV 30 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...WAGONER.

WIND SPEEDS WILL INCREASE THROUGH THE DAY WITH WIND GUSTS OF 35
TO 40 MPH COMMON BY LATE MORNING INTO THE AFTERNOON. WINDS WILL
GRADUALLY WEAKEN BY SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KTSA 301602
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1002 AM CST SUN NOV 30 2008

OKZ049-053-071-073-010000-
/O.EXA.KTSA.WI.Y.0023.000000T0000Z-081201T0000Z/
PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA...
MCALESTER
1002 AM CST SUN NOV 30 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...MCINTOSH...PITTSBURG.

STRONG WINDS WILL AFFECT THE AREA TODAY WITH WIND GUSTS OF 35 TO
AROUND 40 MILES PER HOUR POSSIBLE THROUGH THE AFTERNOON HOURS.
WINDS ARE EXPECTED TO WEAKEN AROUND SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING
TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

$$

OKZ054>056-059>061-064>067-010000-
/O.CON.KTSA.WI.Y.0023.000000T0000Z-081201T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...
WAGONER
1002 AM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK...
OKFUSKEE...OKMULGEE...WAGONER.

STRONG WINDS WILL AFFECT THE AREA TODAY WITH WIND GUSTS OF 35 TO
AROUND 40 MILES PER HOUR POSSIBLE THROUGH THE AFTERNOON HOURS.
WINDS ARE EXPECTED TO WEAKEN AROUND SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING
TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 29, 9:37 PM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Nov 29, 9:37 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
937 PM CST SAT NOV 29 2008

.DISCUSSION...
LIGHT SHOWERS HAVE ENDED IN FAR NORTHEAST OKLAHOMA AND SKIES HAVE
CLEARED ACROSS MUCH OF THE AREA. STILL EXPECT SOME INCREASE IN
CLOUDINESS LATER TONIGHT WITH BAND OF LOW CLOUDS CURRENTLY SURGING
SOUTH INTO CENTRAL KANSAS. HAVE REMOVED POPS OVERNIGHT AND HAVE
ALSO LOWERED MINIMUM TEMPERATURES AS SEVERAL PLACES HAVE ALREADY
DROPPED TO BELOW THE FORECAST VALUES.

SUNDAY STILL LOOKS LIKE A BLUSTERY DAY WITH SOME LIGHT RAIN OR
SNOW SHOWERS DEVELOPING AND LINGERING INTO THE EVENING HOURS. NOT
EXPECTING ANY IMPACTS ON TRAVEL THOUGH WITH RELATIVELY WARM
SURFACE AND GROUND TEMPERATURES.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...21
LONG TERM....05

PLATE
Hazardous weather outlook, Nov 29, 4:54 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CST SAT NOV 29 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 PM CST SAT NOV 29 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD CANADIAN AIR WILL RUSH INTO THE REGION SUNDAY IN THE WAKE OF
A DEPARTING UPPER LEVEL STORM SYSTEM...CREATING BLUSTERY
CONDITIONS. NORTHWEST WINDS ARE EXPECTED TO GUST UP TO AROUND 35
MILES AN HOUR DURING THE DAY SUNDAY. AS MOISTURE WRAPS AROUND THE
DEPARTING COLD UPPER LOW...LIGHT SNOW WILL BE POSSIBLE IN
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WITH RELATIVELY WARM
SURFACE AND GROUND TEMPERATURES...LITTLE IF ANY ACCUMULATION IS
EXPECTED WITH PERHAPS JUST A DUSTING ON GRASSY AREAS. ANY IMPACTS
ON TRAVEL SHOULD BE MINIMAL.

A WARM AND DRY DAY IS EXPECTED TUESDAY WHICH MAY RAISE FIRE
WEATHER CONCERNS A BIT. THE NEXT UPPER LEVEL STORM SYSTEM WILL
AFFECT THE REGION WEDNESDAY...BRINGING COOLER WEATHER AND A SMALL
CHANCE OF RAIN SHOWERS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.